2019, 15: 95-130. doi: 10.3934/jmd.2019014

Lattès maps and the interior of the bifurcation locus

LAMA, UMR8050, Université Paris-Est Marne-La-Vallée, 5 Boulevard Descartes, 77454 Champs-sur-Marne, France

Received  March 22, 2018 Revised  October 15, 2018 Published  May 2019

We study the phenomenon of robust bifurcations in the space of holomorphic maps of $ \mathbb{P}^2(\mathbb{C}) $. We prove that any Lattès example of sufficiently high degree belongs to the closure of the interior of the bifurcation locus. In particular, every Lattès map has an iterate with this property. To show this, we design a method creating robust intersections between the limit set of a particular type of iterated functions system in $ \mathbb{C}^2 $ with a well-oriented complex curve. Then we show that any Lattès map of sufficiently high degree can be perturbed so that the perturbed map exhibits this geometry.

Citation: Sébastien Biebler. Lattès maps and the interior of the bifurcation locus. Journal of Modern Dynamics, 2019, 15: 95-130. doi: 10.3934/jmd.2019014
References:
[1]

I. Baker, Fixpoints of polynomials and rational functions, J. London Math. Soc., 39 (1964), 615-622. doi: 10.1112/jlms/s1-39.1.615. Google Scholar

[2]

P. Berger, Generic family with robustly infinitely many sinks, Invent. Math., 205 (2016), 121-172. doi: 10.1007/s00222-015-0632-6. Google Scholar

[3]

F. Berteloot and F. Bianchi, Perturbations d'exemples de Lattès et dimension de Hausdorff du lieu de bifurcation, J. Math. Pures Appl., 116 (2018), 161-Ű173. doi: 10.1016/j.matpur.2017.11.009. Google Scholar

[4]

F. BertelootF. Bianchi and C. Dupont, Dynamical stability and Lyapunov exponents for holomorphic endomorphisms of $\mathbb{P}^{2}$, Ann. Sci. École Norm. Sup., 51 (2018), 215-262. doi: 10.24033/asens.2355. Google Scholar

[5]

F. Berteloot and C. Dupont, Une caractérisation des endomorphismes de Lattès par leur mesure de Green, Comment. Math. Helv., 80 (2005), 433-454. doi: 10.4171/CMH/21. Google Scholar

[6]

S. Biebler, Persistent homoclinic tangencies and infinitely many sinks for residual sets of automorphisms of low degree in $\mathbb{C}^{3}$, arXiv: 1611.02011v2, 2018.Google Scholar

[7]

C. Bonatti and L. Díaz, Persistent nonhyperbolic transitive diffeomorphisms, Ann. of Math., 143 (1996), 357-396. doi: 10.2307/2118647. Google Scholar

[8]

G. T. Buzzard, Infinitely many periodic attractors for holomorphic maps of 2 variables, Ann. of Math., 145 (1997), 389-417. doi: 10.2307/2951819. Google Scholar

[9]

M. Dabija and M. Jonsson, Algebraic webs invariant under endomorphisms, Publ. Math., 54 (2010), 137-148. doi: 10.5565/PUBLMAT_54110_07. Google Scholar

[10]

R. Dujardin, Non-density of stability for holomorphic mappings on $\mathbb{P}^{k}$, J. Éc. polytech. Math., 4 (2017), 813-843. doi: 10.5802/jep.57. Google Scholar

[11]

R. Dujardin and M. Lyubich, Stability and bifurcations for dissipative polynomial automorphisms of $\mathbb{C}^{2}$, Invent. Math., 200 (2015), 439-511. doi: 10.1007/s00222-014-0535-y. Google Scholar

[12]

J. Kaneko and S. Tokugana, Complex crystallographic groups. Ⅱ, J. Math. Soc. Japan, 34 (1982), 595-605. doi: 10.2969/jmsj/03440595. Google Scholar

[13]

M. Lyubich, An analysis of stability of the dynamics of rational functions, Teoriya Funk., Funk. Anal. Prilozh., 42 (1984), 72-81. Google Scholar

[14]

R. MañéP. Sad and D. Sullivan, On the dynamics of rational maps, Ann. Sci. École Norm. Sup., 16 (1983), 193-217. doi: 10.24033/asens.1446. Google Scholar

[15]

J. Milnor, On Lattès maps, in Dynamics on the Riemann Sphere, European Math. Soc., Zürich, 2006, 9–43. doi: 10.4171/011-1/1. Google Scholar

[16] S. MorosawaY. NishimuraM. Taniguchi and T. Ueda, Holomorphic Dynamics, Cambridge Studies in Advanced Mathematics, 66, Cambridge University Press, Cambridge, 2000. Google Scholar
[17]

F. Rong, Lattès maps on $\mathbb{P}^{2}$, J. Math. Pures Appl., 93 (2010), 636-650. doi: 10.1016/j.matpur.2009.10.002. Google Scholar

[18]

J. Taflin, Blenders near polynomial product maps of $\mathbb{C}^{2}$, arXiv: 1702.02115v2, 2017.Google Scholar

show all references

References:
[1]

I. Baker, Fixpoints of polynomials and rational functions, J. London Math. Soc., 39 (1964), 615-622. doi: 10.1112/jlms/s1-39.1.615. Google Scholar

[2]

P. Berger, Generic family with robustly infinitely many sinks, Invent. Math., 205 (2016), 121-172. doi: 10.1007/s00222-015-0632-6. Google Scholar

[3]

F. Berteloot and F. Bianchi, Perturbations d'exemples de Lattès et dimension de Hausdorff du lieu de bifurcation, J. Math. Pures Appl., 116 (2018), 161-Ű173. doi: 10.1016/j.matpur.2017.11.009. Google Scholar

[4]

F. BertelootF. Bianchi and C. Dupont, Dynamical stability and Lyapunov exponents for holomorphic endomorphisms of $\mathbb{P}^{2}$, Ann. Sci. École Norm. Sup., 51 (2018), 215-262. doi: 10.24033/asens.2355. Google Scholar

[5]

F. Berteloot and C. Dupont, Une caractérisation des endomorphismes de Lattès par leur mesure de Green, Comment. Math. Helv., 80 (2005), 433-454. doi: 10.4171/CMH/21. Google Scholar

[6]

S. Biebler, Persistent homoclinic tangencies and infinitely many sinks for residual sets of automorphisms of low degree in $\mathbb{C}^{3}$, arXiv: 1611.02011v2, 2018.Google Scholar

[7]

C. Bonatti and L. Díaz, Persistent nonhyperbolic transitive diffeomorphisms, Ann. of Math., 143 (1996), 357-396. doi: 10.2307/2118647. Google Scholar

[8]

G. T. Buzzard, Infinitely many periodic attractors for holomorphic maps of 2 variables, Ann. of Math., 145 (1997), 389-417. doi: 10.2307/2951819. Google Scholar

[9]

M. Dabija and M. Jonsson, Algebraic webs invariant under endomorphisms, Publ. Math., 54 (2010), 137-148. doi: 10.5565/PUBLMAT_54110_07. Google Scholar

[10]

R. Dujardin, Non-density of stability for holomorphic mappings on $\mathbb{P}^{k}$, J. Éc. polytech. Math., 4 (2017), 813-843. doi: 10.5802/jep.57. Google Scholar

[11]

R. Dujardin and M. Lyubich, Stability and bifurcations for dissipative polynomial automorphisms of $\mathbb{C}^{2}$, Invent. Math., 200 (2015), 439-511. doi: 10.1007/s00222-014-0535-y. Google Scholar

[12]

J. Kaneko and S. Tokugana, Complex crystallographic groups. Ⅱ, J. Math. Soc. Japan, 34 (1982), 595-605. doi: 10.2969/jmsj/03440595. Google Scholar

[13]

M. Lyubich, An analysis of stability of the dynamics of rational functions, Teoriya Funk., Funk. Anal. Prilozh., 42 (1984), 72-81. Google Scholar

[14]

R. MañéP. Sad and D. Sullivan, On the dynamics of rational maps, Ann. Sci. École Norm. Sup., 16 (1983), 193-217. doi: 10.24033/asens.1446. Google Scholar

[15]

J. Milnor, On Lattès maps, in Dynamics on the Riemann Sphere, European Math. Soc., Zürich, 2006, 9–43. doi: 10.4171/011-1/1. Google Scholar

[16] S. MorosawaY. NishimuraM. Taniguchi and T. Ueda, Holomorphic Dynamics, Cambridge Studies in Advanced Mathematics, 66, Cambridge University Press, Cambridge, 2000. Google Scholar
[17]

F. Rong, Lattès maps on $\mathbb{P}^{2}$, J. Math. Pures Appl., 93 (2010), 636-650. doi: 10.1016/j.matpur.2009.10.002. Google Scholar

[18]

J. Taflin, Blenders near polynomial product maps of $\mathbb{C}^{2}$, arXiv: 1702.02115v2, 2017.Google Scholar

Figure 1.  The yellow color stands for $\mathscr{U}_{x} \backslash (\mathscr{U}_{x} \cap \mathscr{U}''_{x})$, the red for $\mathscr{U}'_{x}$, the blue for $\mathscr{U}''_{x} \backslash \mathscr{U}'_{x}$. The arrows show a typical sequence of matrices: one multiplies $I_{2}$ by $I_{2}+M_{0}$ (with $M_{0} \in x \cdot V^{0} $) a finite number of times, then by $I_{2}+M_{p}$ (with $M_{p} \in x \cdot V^{p} $)
[1]

Guoyuan Chen, Yong Liu, Juncheng Wei. Nondegeneracy of harmonic maps from $ {{\mathbb{R}}^{2}} $ to $ {{\mathbb{S}}^{2}} $. Discrete & Continuous Dynamical Systems - A, 2019, 0 (0) : 1-19. doi: 10.3934/dcds.2019228

[2]

Joaquim Borges, Cristina Fernández-Córdoba, Roger Ten-Valls. On ${{\mathbb{Z}}}_{p^r}{{\mathbb{Z}}}_{p^s}$-additive cyclic codes. Advances in Mathematics of Communications, 2018, 12 (1) : 169-179. doi: 10.3934/amc.2018011

[3]

Yonglin Cao, Yuan Cao, Hai Q. Dinh, Fang-Wei Fu, Jian Gao, Songsak Sriboonchitta. Constacyclic codes of length $np^s$ over $\mathbb{F}_{p^m}+u\mathbb{F}_{p^m}$. Advances in Mathematics of Communications, 2018, 12 (2) : 231-262. doi: 10.3934/amc.2018016

[4]

Florin Diacu, Shuqiang Zhu. Almost all 3-body relative equilibria on $ \mathbb S^2 $ and $ \mathbb H^2 $ are inclined. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-13. doi: 10.3934/dcdss.2020067

[5]

Tingting Wu, Jian Gao, Yun Gao, Fang-Wei Fu. $ {{\mathbb{Z}}_{2}}{{\mathbb{Z}}_{2}}{{\mathbb{Z}}_{4}}$-additive cyclic codes. Advances in Mathematics of Communications, 2018, 12 (4) : 641-657. doi: 10.3934/amc.2018038

[6]

Vladimir Chepyzhov, Alexei Ilyin, Sergey Zelik. Strong trajectory and global $\mathbf{W^{1,p}}$-attractors for the damped-driven Euler system in $\mathbb R^2$. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1835-1855. doi: 10.3934/dcdsb.2017109

[7]

Lingyu Diao, Jian Gao, Jiyong Lu. Some results on $ \mathbb{Z}_p\mathbb{Z}_p[v] $-additive cyclic codes. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020029

[8]

Jean Dolbeault, Marta García-Huidobro, Rául Manásevich. Interpolation inequalities in $ \mathrm W^{1,p}( {\mathbb S}^1) $ and carré du champ methods. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 375-394. doi: 10.3934/dcds.2020014

[9]

Valeria Banica, Luis Vega. Singularity formation for the 1-D cubic NLS and the Schrödinger map on $\mathbb S^2$. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1317-1329. doi: 10.3934/cpaa.2018064

[10]

Karim Samei, Arezoo Soufi. Quadratic residue codes over $\mathbb{F}_{p^r}+{u_1}\mathbb{F}_{p^r}+{u_2}\mathbb{F}_{p^r}+...+{u_t}\mathbb{F}_ {p^r}$. Advances in Mathematics of Communications, 2017, 11 (4) : 791-804. doi: 10.3934/amc.2017058

[11]

Piotr Bizoń, Dominika Hunik-Kostyra, Dmitry Pelinovsky. Stationary states of the cubic conformal flow on $ \mathbb{S}^3 $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 1-32. doi: 10.3934/dcds.2020001

[12]

Imed Bachar, Habib Mâagli. Singular solutions of a nonlinear equation in a punctured domain of $\mathbb{R}^{2}$. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 171-188. doi: 10.3934/dcdss.2019012

[13]

Shengbing Deng. Construction solutions for Neumann problem with Hénon term in $ \mathbb{R}^2 $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2233-2253. doi: 10.3934/dcds.2019094

[14]

Claudianor O. Alves, Vincenzo Ambrosio, Teresa Isernia. Existence, multiplicity and concentration for a class of fractional $ p \& q $ Laplacian problems in $ \mathbb{R} ^{N} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2009-2045. doi: 10.3934/cpaa.2019091

[15]

Jiao Du, Longjiang Qu, Chao Li, Xin Liao. Constructing 1-resilient rotation symmetric functions over $ {\mathbb F}_{p} $ with $ {q} $ variables through special orthogonal arrays. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020018

[16]

Teresa Alberico, Costantino Capozzoli, Luigi D'Onofrio, Roberta Schiattarella. $G$-convergence for non-divergence elliptic operators with VMO coefficients in $\mathbb R^3$. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 129-137. doi: 10.3934/dcdss.2019009

[17]

James Tanis. Exponential multiple mixing for some partially hyperbolic flows on products of $ {\rm{PSL}}(2, \mathbb{R})$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 989-1006. doi: 10.3934/dcds.2018042

[18]

Kwangseok Choe, Hyungjin Huh. Chern-Simons gauged sigma model into $ \mathbb{H}^2 $ and its self-dual equations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (8) : 4613-4646. doi: 10.3934/dcds.2019189

[19]

Abdelwahab Bensouilah, Sahbi Keraani. Smoothing property for the $ L^2 $-critical high-order NLS Ⅱ. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2961-2976. doi: 10.3934/dcds.2019123

[20]

Diego Maldonado. On interior $C^2$-estimates for the Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1427-1440. doi: 10.3934/dcds.2018058

2018 Impact Factor: 0.295

Metrics

  • PDF downloads (47)
  • HTML views (330)
  • Cited by (0)

Other articles
by authors

[Back to Top]